Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 302, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 2, 2017, 2:05 PM MDT for Lincoln County, New Mexico. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 2:05 PM MDT (20:05 UTC)
- Expired
- Jul 2, 2017, 2:24 PM MDT
- In force
- 19 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200
WUUS55 KABQ 022005
SVRABQ
NMC027-022045-
/O.NEW.KABQ.SV.W.0302.170702T2005Z-170702T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
205 PM MDT SUN JUL 2 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southeastern Lincoln County in central New Mexico...
* Until 245 PM MDT.
* At 205 PM MDT, a severe thunderstorm was located 10 miles south of
Tinnie, or 30 miles east of Ruidoso, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3320 10530 3350 10515 3337 10488 3334 10489
3313 10510 3313 10516
TIME...MOT...LOC 2005Z 210DEG 12KT 3322 10517
HAIL...1.00IN
WIND...60MPH
$$
341 follow-up statement
060
WWUS55 KABQ 022024
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
224 PM MDT SUN JUL 2 2017
NMC027-022034-
/O.CAN.KABQ.SV.W.0302.000000T0000Z-170702T2045Z/
Lincoln-
224 PM MDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3320 10530 3350 10515 3337 10488 3334 10489
3313 10510 3313 10516
TIME...MOT...LOC 2023Z 210DEG 12KT 3327 10514
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:00 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 2, 12:00 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1200 PM MDT Sun Jul 2 2017 .AVIATION... 18Z TAF CYCLE Thunderstorm coverage is expected to be notably less over northern and central New Mexico today. Storms in the western half of the state will tend to be drier, producing little actual rainfall but very gusty downburst winds. Storms along and east of the central mountain chain will be capable of turning stronger with heavy downpours, hail, and severe wind gusts. Storms should largely dissipate into the evening, but a stray cell or two might survive beyond midnight. Otherwise, VFR conditions will prevail with high density altitudes posing risks due to the hotter temperatures. 52 && .PREV DISCUSSION...315 AM MDT Sun Jul 2 2017... .SYNOPSIS... The atmosphere will dry some the next few days. The net effect will be less thunderstorm coverage as well as smaller footprints of heavier rain. Temperatures will gradually warm and generally be near to a few degrees above normal. The atmosphere will undergo a gradual moistening trend starting midweek and extend through the rest of the week. Based on the steering flow for the storms eastern areas are likely to be favored through Tuesday. Western and central areas will be favored the latter half of next week. && .DISCUSSION... Not a lot of changes needed to the gridded forecast. Forecast theme remains the same...gradual downturn in convection and wetting rain footprints the next few days as drier air entrains over the area from the Great Basin. Gradual uptick in convection expected by midweek and last through the rest of the week. Models continue to hint towards western and central areas being favored and this is largely due to the steering flow and potential mid level dry intrusion across the east. Models are pretty similar with their depiction of the upper air pattern the next several days. A strong and significant high pressure area aloft will migrate northward as the week progresses. This will allow an easterly flow to develop and ultimately moisten the atmosphere, especially western areas. A capping inversion with a dry intrusion aloft should develop over the east by late next week thus limiting convection there. Decided to add a couple of degrees to the max highs at Farmington and four corners areas due to the close proximity to the upper high. Main impact would be Tuesday through Thursday. Otherwise...went with a blended model approach for temps. 50 && .FIRE WEATHER... Showers and thunderstorms lingering early this morning over portions of the eastern plains and generally moving to the east and southeast. Convection anticipated to be most active over the eastern plains, northeast highlands and southwest mountains later today and as with the current activity, should continue to move to the east and southeast. High temperatures will be within a few degrees of normal and high Haines will be common along with excellent vent rates. Drier air noted on satellite imagery to our west, and models indicate most of the existing deeper moisture over the forecast area will slowly shift to the east, and to the east of the state by late Monday, while moisture may increase somewhat over portions of the southwest mountains. The upper high center near El Paso will migrate north and westward this week, until it is centered north of the Four Corners Wednesday through Friday. Early this week, the moisture slosh across the east and into the RGV will diminish, with a reduction in convection and wetting rain chances, but with potential for dry storms west and central. Little change in high temperatures Monday and Tuesday, as minimum humidities decrease and poor overnight recoveries return to the west and portions of the RGV. Vent rates remain mostly excellent Monday but diminish Tuesday. High Haines will continue to be widespread both days. As the upper high center settles into it's new home over the Great Basin/central Rockies mid to late week, the moisture slosh into eastern and central NM will resume. Cell motion will change, from northeast or east to southwest and west, as chances for wetting rain become focused over the central mt chain and over the western mountains Wednesday through Friday. Mixing heights to decrease somewhat, as will vent rates, but they remain at least good for the majority of the forecast area. The higher Haines values will retreat and be confined to the northwest third to half of the forecast area. High temperatures will remain a few degrees of normal. The upper high may linger to our north through mid July, so deep monsoon moisture looks to be cut off for all except, perhaps portions of the southwest mountains where the upper circulation would be more favorable for more plentiful moisture. Eventually, some of that more plentiful moisture may circulate around the upper high, depending where the center wobbles. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 2, 4:59 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 459 AM MDT Sun Jul 2 2017 NMZ501>540-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 459 AM MDT Sun Jul 2 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms across the eastern third this afternoon and evening due to strong microburst winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Far eastern portions of the plains, near the Texas border could experience an isolated severe storm on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required between 2 pm to 10 pm MDT due to isolated severe storms across the eastern third. 50
In the hours before
Local storm report, Jul 2, 12:09 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1209 PM MDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 NNW LAS VEGAS 35.62N 105.23W
07/01/2017 E1.00 INCH SAN MIGUEL NM COCORAHS
&&
EVENT NUMBER ABQ1702100
JLPLocal storm report, Jul 2, 12:38 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1238 PM MDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL RUIDOSO 33.33N 105.68W
07/01/2017 E0.88 INCH LINCOLN NM EMERGENCY MNGR
0310 PM HAIL VERMEJO PARK 36.88N 105.00W
07/01/2017 M1.50 INCH COLFAX NM TRAINED SPOTTER
0312 PM HAIL 2 ESE ALTO 33.39N 105.64W
07/01/2017 M1.00 INCH LINCOLN NM TRAINED SPOTTER
0325 PM HAIL 3 SSW FORT STANTON 33.46N 105.54W
07/01/2017 E1.00 INCH LINCOLN NM TRAINED SPOTTER
0400 PM HAIL SAN IGNACIO 35.77N 105.35W
07/01/2017 E1.50 INCH SAN MIGUEL NM PUBLIC
HAIL REPORT IN SAN IGNACIO
0400 PM HAIL SAN IGNACIO 35.77N 105.35W
07/01/2017 E1.00 INCH SAN MIGUEL NM PUBLIC
TREE DAMAGE
0440 PM HAIL 2 N SAN ANTONIO 35.66N 105.24W
07/01/2017 M1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
0510 PM HAIL 2 NNW LAS VEGAS 35.62N 105.23W
07/01/2017 E1.00 INCH SAN MIGUEL NM COCORAHS
0926 PM TSTM WND GST 3 NNW TEXICO 34.43N 103.07W
07/01/2017 M64 MPH CURRY NM AWOS
KCVN AWOS.
0931 PM TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
07/01/2017 M58 MPH CURRY NM ASOS
KCVS ASOS.
&&
EVENT NUMBER ABQ1702091 ABQ1702092 ABQ1702095 ABQ1702093 ABQ1702094
ABQ1702097 ABQ1702096 ABQ1702100 ABQ1702098 ABQ1702099
JLPSpecial weather statement, Jul 2, 1:59 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
159 PM MDT SUN JUL 2 2017
NMZ539-022030-
Eastern Lincoln County-
159 PM MDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
230 PM MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Tinnie, or 31 miles east of Ruidoso, moving northeast
at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sunset.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3319 10529 3345 10517 3331 10490 3313 10508
3313 10517
TIME...MOT...LOC 1959Z 210DEG 12KT 3321 10516
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:03 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Jul 1, 6:05 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 115 min |
| Jul 1, 6:05 PM MDT | Special Weather Statement | ABQ | 25 min | |
| Jul 1, 6:11 PM MDT | Special Weather Statement | ABQ | San Miguel | 19 min |
| Jul 1, 6:14 PM MDT | Special Weather Statement | ABQ | Santa Fe | 16 min |
| Jul 1, 6:22 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 38 min |
| Jul 1, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 28 min |
| Jul 1, 6:58 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 47 min |
| Jul 1, 7:14 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 91 min |
| Jul 1, 7:17 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 43 min |
| Jul 1, 7:44 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 46 min |
| Jul 1, 7:46 PM MDT | Special Weather Statement | ABQ | Quay | 29 min |
| Jul 1, 7:48 PM MDT | Special Weather Statement | ABQ | De Baca | 27 min |
| Jul 1, 7:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 35 min |
| Jul 1, 8:20 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| Jul 1, 8:31 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Jul 1, 8:37 PM MDT | Special Weather Statement | ABQ | Chaves | 23 min |
| Jul 1, 8:38 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Jul 1, 8:39 PM MDT | Areal Flood Advisory | ABQ | Quay | 96 min |
| Jul 1, 9:01 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 31 min |
| Jul 1, 9:06 PM MDT | Special Weather Statement | ABQ | 39 min | |
| Jul 1, 9:35 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 25 min |
| Jul 1, 9:46 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 44 min |
| Jul 1, 10:03 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 42 min |
| Jul 1, 10:12 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 18 min |
| Jul 1, 10:41 PM MDT | Special Weather Statement | ABQ | Chaves | 34 min |
| Jul 1, 10:58 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
| Jul 2, 1:59 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jul 2, 2:39 PM MDT | Special Weather Statement | ABQ | Union | 36 min |
| Jul 2, 2:52 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 38 min |
| Jul 2, 3:13 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Jul 2, 3:24 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 29 min |
| Jul 2, 3:40 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Jul 2, 4:06 PM MDT | Special Weather Statement | ABQ | Socorro | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.